×

Asymptotic behaviour of the iterates of positive linear operators. (English) Zbl 1223.41015

Summary: We present a general result concerning the limit of the iterates of positive linear operators acting on continuous functions defined on a compact set. As applications, we deduce the asymptotic behaviour of the iterates of almost all classic and new positive linear operators.

MSC:

41A36 Approximation by positive operators
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] R. P. Kelisky and T. J. Rivlin, “Iterates of Bernstein polynomials,” Pacific Journal of Mathematics, vol. 21, pp. 511-520, 1967. · Zbl 0177.31302 · doi:10.2140/pjm.1967.21.511
[2] S. Karlin and Z. Ziegler, “Iteration of positive approximation operators,” Journal of Approximation Theory, vol. 3, pp. 310-339, 1970. · Zbl 0199.44702 · doi:10.1016/0021-9045(70)90055-9
[3] F. Altomare and M. Campiti, Korovkin-Type Approximation Theory and Its Applications, vol. 17 of de Gruyter Studies in Mathematics, Walter de Gruyter, Berlin, Germany, 1994, Appendix A by Michael Pannenberg and Appendix B by Ferdinand Beckhoff. · Zbl 0924.41001
[4] H. H. Gonska and X. L. Zhou, “Approximation theorems for the iterated Boolean sums of Bernstein operators,” Journal of Computational and Applied Mathematics, vol. 53, no. 1, pp. 21-31, 1994. · Zbl 0816.41020 · doi:10.1016/0377-0427(92)00133-T
[5] J. A. Adell, F. G. Badía, and J. de la Cal, “On the iterates of some Bernstein-type operators,” Journal of Mathematical Analysis and Applications, vol. 209, no. 2, pp. 529-541, 1997. · Zbl 0872.41009 · doi:10.1006/jmaa.1997.5371
[6] H. Oru\cc and N. Tuncer, “On the convergence and iterates of q-Bernstein polynomials,” Journal of Approximation Theory, vol. 117, no. 2, pp. 301-313, 2002. · Zbl 1015.33012 · doi:10.1006/jath.2002.3703
[7] S. Ostrovska, “q-Bernstein polynomials and their iterates,” Journal of Approximation Theory, vol. 123, no. 2, pp. 232-255, 2003. · Zbl 1093.41013 · doi:10.1016/S0021-9045(03)00104-7
[8] J. P. King, “Positive linear operators which preserve x2,” Acta Mathematica Hungarica, vol. 99, no. 3, pp. 203-208, 2003. · Zbl 1027.41028 · doi:10.1023/A:1024571126455
[9] I. A. Rus, “Iterates of Bernstein operators, via contraction principle,” Journal of Mathematical Analysis and Applications, vol. 292, no. 1, pp. 259-261, 2004. · Zbl 1056.41004 · doi:10.1016/j.jmaa.2003.11.056
[10] U. Itai, “On the eigenstructure of the Bernstein kernel,” Electronic Transactions on Numerical Analysis, vol. 25, pp. 431-438, 2006. · Zbl 1160.42317
[11] H. Gonska, D. Kacsó, and P. Pi\ctul, “The degree of convergence of over-iterated positive linear operators,” Journal of Applied Functional Analysis, vol. 1, no. 4, pp. 403-423, 2006. · Zbl 1099.41011
[12] H. Gonska and I. Ra\csa, “The limiting semigroup of the Bernstein iterates: degree of convergence,” Acta Mathematica Hungarica, vol. 111, no. 1-2, pp. 119-130, 2006. · Zbl 1121.41004 · doi:10.1007/s10474-006-0038-4
[13] H. Gonska, P. Pi\ctul, and I. Ra\csa, “Over-iterates of Bernstein-Stancu operators,” Calcolo, vol. 44, no. 2, pp. 117-125, 2007. · Zbl 1150.41013 · doi:10.1007/s10092-007-0131-2
[14] H.-J. Wenz, “On the limits of (linear combinations of) iterates of linear operators,” Journal of Approximation Theory, vol. 89, no. 2, pp. 219-237, 1997. · Zbl 0871.41014 · doi:10.1006/jath.1996.3039
[15] O. Agratini, “On the iterates of a class of summation-type linear positive operators,” Computers & Mathematics with Applications, vol. 55, no. 6, pp. 1178-1180, 2008. · Zbl 1151.41013 · doi:10.1016/j.camwa.2007.04.044
[16] F. Galaz Fontes and F. J. Solís, “Iterating the Cesàro operators,” Proceedings of the American Mathematical Society, vol. 136, no. 6, pp. 2147-2153, 2008. · Zbl 1146.47019 · doi:10.1090/S0002-9939-08-09197-1
[17] U. Abel and M. Ivan, “Over-iterates of Bernstein’s operators: a short and elementary proof,” American Mathematical Monthly, vol. 116, no. 6, pp. 535-538, 2009. · Zbl 1229.41001 · doi:10.4169/193009709X470434
[18] C. Badea, “Bernstein polynomials and operator theory,” Results in Mathematics, vol. 53, no. 3-4, pp. 229-236, 2009. · Zbl 1198.47028 · doi:10.1007/s00025-008-0333-1
[19] I. Rasa, “Asymptotic behaviour of certain semigroups generated by differential operators,” Jaen Journal on Approximation, vol. 1, no. 1, pp. 27-36, 2009. · Zbl 1181.47047
[20] I. Gavrea and M. Ivan, “On the iterates of positive linear operators preserving the affine functions,” Journal of Mathematical Analysis and Applications, vol. 372, no. 2, pp. 366-368, 2010. · Zbl 1196.41014 · doi:10.1016/j.jmaa.2010.07.026
[21] I. Rasa, “C0 semigroups and iterates of positive linear operators: asymptotic behaviour,” Rendiconti del Circolo Matematico di Palermo, vol. 2, supplement 82, pp. 123-142, 2010.
[22] I. Gavrea and M. Ivan, “On the iterates of positive linear operators,” Journal of Approximation Theory. In press. · Zbl 1236.41002 · doi:10.1016/j.jat.2011.02.012
[23] H. Bauer, “\vSilovscher Rand und Dirichletsches Problem,” Université de Grenoble. Annales de l’Institut Fourier, vol. 11, pp. 89-136, 1961. · Zbl 0098.06902 · doi:10.5802/aif.110
[24] R. R. Phelps, Lectures on Choquet’s Theorem, D. Van Nostrand, Princeton, NJ, USA, 1966. · Zbl 0135.36203
[25] W. Meyer-König and K. Zeller, “Bernsteinsche potenzreihen,” Studia Mathematica, vol. 19, pp. 89-94, 1960. · Zbl 0091.14506
[26] E. W. Cheney and A. Sharma, “Bernstein power series,” Canadian Journal of Mathematics, vol. 16, pp. 241-252, 1964. · Zbl 0128.29001 · doi:10.4153/CJM-1964-023-1
[27] M. Becker and R. J. Nessel, “A global approximation theorem for Meyer-König and Zeller operators,” Mathematische Zeitschrift, vol. 160, no. 3, pp. 195-206, 1978. · Zbl 0376.41007 · doi:10.1007/BF01237033
[28] P. C. Sikkema, “On the asymptotic approximation with operators of Meyer-König and Zeller,” Indagationes Mathematicae, vol. 32, pp. 428-440, 1970. · Zbl 0205.08101
[29] C. P. May, “Saturation and inverse theorems for combinations of a class of exponential-type operators,” Canadian Journal of Mathematics, vol. 28, no. 6, pp. 1224-1250, 1976. · Zbl 0342.41018 · doi:10.4153/CJM-1976-123-8
[30] J. M. Aldaz, O. Kounchev, and H. Render, “Shape preserving properties of generalized Bernstein operators on extended Chebyshev spaces,” Numerische Mathematik, vol. 114, no. 1, pp. 1-25, 2009. · Zbl 1184.41011 · doi:10.1007/s00211-009-0248-0
[31] D. D. Stancu, “Approximation of functions by a new class of linear polynomial operators,” Revue Roumaine de Mathématiques Pures et Appliquées, vol. 13, pp. 1173-1194, 1968. · Zbl 0167.05001
[32] E. W. Cheney and A. Sharma, “On a generalization of Bernstein polynomials,” Rivista di Matematica della Universita’ Degli Studi di Parma, vol. 5, pp. 77-84, 1964. · Zbl 0146.08202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.